Alert archive / California / Gale Warnings in 2008

Gale Warning 23, NWS San Francisco Bay Area, CA

October 30, 2008

NWS San Francisco Bay Area, CA issued this gale warning at Oct 30, 2008, 3:32 AM PDT. It took effect at Oct 30, 2008, 12:00 PM PDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2008, 3:32 AM PDT (10:32 UTC)
In effect from
Oct 30, 2008, 12:00 PM PDT
Expired
Oct 30, 2008, 12:58 PM PDT
In force
58 min
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KMTR 301032
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
332 AM PDT THU OCT 30 2008

INCREASING SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP OVER
THE COASTAL WATERS TODAY AS THE FIRST IN A SERIES OF FRONTAL
SYSTEMS ENTERS THE COASTAL WATERS. GALE FORCE WINDS TO 35 KNOTS
WILL DEVELOP LATER THIS AFTERNOON.

PZZ570-301845-
/O.EXT.KMTR.SC.Y.0142.081030T1400Z-081030T2000Z/
/O.NEW.KMTR.GL.W.0023.081030T2000Z-081031T1300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
332 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
1 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PDT
FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS
MORNING TO 1 PM PDT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ540-545-301845-
/O.EXT.KMTR.SC.Y.0142.081030T1400Z-081030T2000Z/
/O.NEW.KMTR.GL.W.0023.081030T2000Z-081031T1300Z/
POINT ARENA TO POINT REYES TO 20 NM-
POINT REYES TO PIGEON POINT TO 20 NM-
332 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
1 PM PDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM PDT
FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS
MORNING TO 1 PM PDT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-301845-
/O.EXT.KMTR.SC.Y.0142.081030T1100Z-081030T1900Z/
/O.NEW.KMTR.GL.W.0023.081030T1900Z-081031T1300Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM-
332 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-565-301845-
/O.EXT.KMTR.SC.Y.0142.081030T1100Z-081030T1900Z/
/O.NEW.KMTR.GL.W.0023.081030T1900Z-081031T1300Z/
PIGEON POINT TO POINT PINOS TO 20 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM-
332 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PDT FRIDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ535-301845-
/O.EXB.KMTR.SC.Y.0142.081030T1900Z-081031T0400Z/
MONTEREY BAY-
332 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-301845-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081101T0100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
332 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM PDT
FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM
PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
2 follow-up statements
000
WHUS76 KMTR 301600
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
900 AM PDT THU OCT 30 2008

INCREASING SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP OVER
THE COASTAL WATERS TODAY AS THE FIRST IN A SERIES OF FRONTAL
SYSTEMS ENTERS THE COASTAL WATERS. GALE FORCE WINDS TO 35 KNOTS
WILL DEVELOP LATER THIS AFTERNOON.

PZZ570-310000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081030T2000Z/
/O.CON.KMTR.GL.W.0023.081030T2000Z-081031T1300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
900 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
PDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM
PDT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ540-545-310000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081030T2000Z/
/O.CON.KMTR.GL.W.0023.081030T2000Z-081031T1300Z/
POINT ARENA TO POINT REYES TO 20 NM-
POINT REYES TO PIGEON POINT TO 20 NM-
900 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
PDT FRIDAY FOR NORTHERN WATERS OUT TO 20 NM. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON FOR THE SAME AREA.

AN STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-310000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081030T1900Z/
/O.CON.KMTR.GL.W.0023.081030T1900Z-081031T1300Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM-
900 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT
FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
TODAY FOR PIGEON POINT TO POINT PIEDRAS BLANCAS BETWEEN 20 AND 60 NM.

AN STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-565-310000-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081030T1900Z/
/O.CON.KMTR.GL.W.0023.081030T1900Z-081031T1300Z/
PIGEON POINT TO POINT PINOS TO 20 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM-
900 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PDT
FRIDAY FOR SOUTHERN WATERS OUT TO 20 NM. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR THE SAME AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ530-310000-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081101T0100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
900 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM PDT
FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM
PDT FRIDAY FOR SAN FRANCISCO BAY AND SURROUNDING WATERS.

AN STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-310000-
/O.CON.KMTR.SC.Y.0142.081030T1900Z-081031T0400Z/
MONTEREY BAY-
900 AM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PDT THIS EVENING FOR MONTEREY BAY.

AN STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
000
WHUS76 KMTR 301958
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1258 PM PDT THU OCT 30 2008

INCREASING SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP OVER
THE COASTAL WATERS TODAY AS THE FIRST IN A SERIES OF FRONTAL
SYSTEMS ENTERS THE COASTAL WATERS. GALE FORCE WINDS TO 35 KNOTS
WILL DEVELOP LATER THIS AFTERNOON.

PZZ540-310400-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081101T0000Z/
/O.CAN.KMTR.GL.W.0023.081030T2000Z-081031T1300Z/
POINT ARENA TO POINT REYES TO 20 NM-
1258 PM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
5 PM PDT FRIDAY. 

A STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-310400-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081101T0000Z/
/O.CAN.KMTR.GL.W.0023.081030T2000Z-081031T1300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM-
1258 PM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
5 PM PDT FRIDAY. 

A STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-310400-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081101T0000Z/
/O.CAN.KMTR.GL.W.0023.081030T2000Z-081031T1300Z/
POINT REYES TO PIGEON POINT TO 20 NM-
1258 PM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
5 PM PDT FRIDAY. 

A STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-310400-
/O.CAN.KMTR.GL.W.0023.000000T0000Z-081031T1300Z/
/O.EXB.KMTR.SC.Y.0142.000000T0000Z-081101T0000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM-
1258 PM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT FRIDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELED. 

A STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-310400-
/O.CAN.KMTR.GL.W.0023.000000T0000Z-081031T1300Z/
/O.EXB.KMTR.SC.Y.0142.000000T0000Z-081101T0000Z/
PIGEON POINT TO POINT PINOS TO 20 NM-
1258 PM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT FRIDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELED. 

A STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-310400-
/O.CAN.KMTR.GL.W.0023.000000T0000Z-081031T1300Z/
/O.EXB.KMTR.SC.Y.0142.000000T0000Z-081101T0000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM-
1258 PM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT FRIDAY...
...GALE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELED. 

A STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-310400-
/O.EXT.KMTR.SC.Y.0142.000000T0000Z-081101T0100Z/
MONTEREY BAY-
1258 PM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT FRIDAY. 

A STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-310400-
/O.CON.KMTR.SC.Y.0142.000000T0000Z-081101T0100Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
1258 PM PDT THU OCT 30 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY. 

A STRONG STORM SYSTEM APPROACHING OUR AREA WILL BRING MUCH
STRONGER SOUTH TO SOUTHWEST WINDS LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Oct 30, 3:30 AM PDT, 2 minutes earlier.

Area forecast discussion, Oct 30, 3:30 AM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
330 AM PDT THU OCT 30 2008

.DISCUSSION...AS OF 3:30 AM PDT THURSDAY...WET AND WINDY WEATHER IS
ON THE WAY. ONE LAST MORNING OF COASTAL FOG BEFORE THE WEATHER
TRANSITIONS QUICKLY TO PROPER AUTUMN AS A PACIFIC STORM BEARS DOWN
ON THE WEST COAST. ALREADY RADAR IS PICKING UP ELEVATED RETURNS OFF
THE COAST AND TO THE SOUTH AS MID AND HIGH CLOUDS RAPIDLY APPROACH
THE COAST. A JUICY SUBTROPICAL TAP IS ALSO EVIDENT IN THE LATEST
AMSU PRECIPITABLE WATER PASS WITH A SWATH OF 1-1.5 INCH PW VALUES
STRETCHED FROM THE HAWAIIAN ISLANDS TO JUST OFF THE NORTHERN
CALIFORNIA COAST. WATER VAPOR IMAGERY SHOWS ABUNDANT MID AND HIGH
LEVEL MOISTURE LINING UP WITH THIS PW HOSE ALONG THE FRONT EDGE OF
THE UPPER LEVEL TROUGH ROUGHLY PARALLEL TO THE 130 W MERIDIAN.
MODELS BRING THIS UPPER TROUGH EASTWARD TODAY WITH SHOWERS POSSIBLE
BY THIS AFTERNOON AND RAIN LIKELY TONIGHT AS THE FIRST IN A SERIES
OF FRONTAL SYSTEMS AFFECTS THE DISTRICT. IN ADDITION TO THE
ANTICIPATED MEASURABLE RAIN WILL BE INCREASING SOUTHERLY WINDS IN
ADVANCE OF THIS FIRST FRONTAL SYSTEM. THE LATEST NAM12 GIVES ROBUST
SOUTHERLY WINDS...IN EXCESS OF 40 KNOTS AT THE 925 MB LEVEL...TO THE
SOUTHERN COASTAL AREAS LATER THIS MORNING...THEN STRETCHES THESE
WINDS TO INCLUDE THE BIG SUR COAST AND SANTA LUCIAS...AND THE
MONTEREY BAY BY EARLY AFTERNOON. THE STRONG WINDS THEN ARE PROGGED TO
SPREAD QUICKLY NORTHWARD THROUGH THE REST OF OUR COASTAL AREAS AND
NEAR-COASTAL HILLS THROUGH THE EVENING. HAVE ISSUED A WIND ADVISORY
TO COVER THESE WINDS FOR THE COASTAL AREAS AND COASTAL HILLS. WINDS
ARE EXPECTED TO TAPER OFF AFTER MIDNIGHT...BUT REMAIN GUSTY THROUGH
FRIDAY BEFORE RAMPING UP ONCE AGAIN IN ADVANCE OF THE NEXT STRONG
FRONTAL SYSTEM DUE TO AFFECT THE AREA ON SATURDAY. WHEREAS THIS FIRST
SYSTEM DUE TO MOVE ACROSS OUR AREA TONIGHT IS ONLY EXPECTED TO BRING
UP TO A HALF INCH OR SO OF TOTAL QPF...WITH THE BULK OF THIS EXPECTED
TO FALL ACROSS THE NORTH BAY MOUNTAINS...MODELS BRING MUCH HIGHER
RAINFALL AMOUNTS TO THE AREA WITH THE SATURDAY SYSTEM. THE LATEST
GUIDANCE GIVES FROM 1-2 INCHES TO THE NORTH BAY ON SATURDAY WITH 0.5
TO 1 INCH TO THE BIG SUR COAST SATURDAY EVENING. THESE NUMBERS ARE
PRELIMINARY...AND THE LATEST ECMWF ALSO PUTS THE HEAVIEST RAINFALL
NORTH OF THE GOLDEN GATE...BUT DOES BRING MEASURABLE RAIN TO THE
NORTHERN THREE QUARTERS OF CALIFORNIA. ALTHOUGH THE PARCHED STATE
NEEDS RAIN...HEAVY RAINFALL RATES WITHIN A SHORT AMOUNT OF TIME WILL
CAUSE PROBLEMS FOR THE BURN AREAS IN THE BIG SUR AND SANTA CRUZ
MOUNTAINS. THIS WILL BE MONITORED CLOSELY AS THE EVENT NEARS AND THE
UNCERTAINTY OF TIMING AND RAINFALL AMOUNTS CAN BE DIALED IN. SAFE
TO SAY RAINY AND SOMETIMES WINDY WEATHER WILL AFFECT THE ENTIRE CWA
BEGINNING LATER TODAY AND CONTINUING THROUGH THE WEEKEND.

THE LONG RANGE FORECAST KEEPS THE STORM TRACK ACROSS NORTHERN
CALIFORNIA INTO EARLY NEXT WEEK WITH RAIN CHANCES IN THE NORTH BAY
EARLY IN THE WEEK WHILE SOUTHERN SECTIONS OF THE CWA WOULD STAY
MAINLY DRY.

&&

.AVIATION...AS OF 10:30 PM PDT WEDNESDAY...PROFILERS SHOW MARINE
LAYER VARIES FROM 800 FEET DEEP AT FORT ORD TO 1200 FEET AT BODEGA
BAY. LIFR/VLIFR CONDITIONS ARE REPORTED AT KMRY...KSNS AS WELL AS
KWVI. BAY AREA TERMINALS ARE STILL REPORTING VFR BUT A DEEPENING
MARINE LAYER EXPECTED AHEAD OF THE EASTERN PACIFIC UPPER LEVEL TROUGH
WILL ALLOW STRATUS/FOG TO MOVE IN ACROSS THE BAY AREA OVERNIGHT.
FORECASTING THE DURATION OF IFR WILL BE VERY DIFFICULT OVERNIGHT AS
THE LOW LEVELS GRADUALLY COOL OFF TONIGHT WITH THE COOLING STEPPED
UP THURSDAY AND THURSDAY NIGHT PER MODEL FORECASTS. THE COOLING WILL
WEAKEN MARINE INVERSIONS WHICH HELPS LIFT CEILINGS UP. MVFR/VFR IS
FORECAST THURSDAY WITH THE INBOUND UPPER LEVEL TROUGH BRINGING
GUSTY WINDS...PARTICULARLY AT THE IMMEDIATE COAST...AND SHOWERS
ARRIVING LATER IN THE DAY.

&&

.MARINE...AS OF 10:30 PM PDT WEDNESDAY...EVENING FORECAST WAS UPDATED
TO INCREASE WINDS ALONG THE COAST FOR THURSDAY. THE NAM MODEL SHOWS
50-55 KNOTS OF WIND AT THE 925 MB LEVEL. PER COORDINATION WITH LOX
MARINE FORECASTER EARLIER AGREEMENT WAS TO INCREASE FORECAST WINDS UP
INTO SMALL CRAFT ADVISORY AND MENTION GALE FORCE GUSTS FOR LATER
THURSDAY AFTERNOON. TEMPERATURE PACKING ALONG THE FRONT IS FAIRLY
STEEP WHICH TRANSLATES INTO GUSTY SW WIND POTENTIAL FOR THE COASTAL
WATERS...ESPECIALLY SOUTHERN WATERS. MIDNIGHT SHIFT FORECASTER MAY
NEED TO CONSIDER UPGRADING TO GALE WARNING SOUTHERN WATERS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...SCA...ALL COASTAL WATERS AND BAYS TODAY
            GLW...POINT ARENA TO PT PIEDRAS BLANCAS THIS AFTERNOON
            WIND ADVISORY...COASTAL NORTH BAY AND NORTH BAY
                  MOUNTAINS...THE SAN FRANCISCO PENINSULA COAST...THE
                  SANTA CRUZ MOUNTAINS...THE MONTEREY BAY AND BIG SUR
                  COAST...AND THE SANTA LUCIA MOUNTAINS FROM 1 PM
                  UNTIL MIDNIGHT.

&&

PUBLIC FORECAST: SSA
AVIATION/MARINE: CANEPA

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Oct 29, 7:45 PM PDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
745 PM PDT WED OCT 29 2008

CAZ006-505>513-516>518-528>530-301300-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
745 PM PDT WED OCT 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND
MONTEREY BAY REGION.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A WEATHER FRONT WILL APPROACH THE REGION ON THURSDAY WITH INCREASING
SOUTHERLY WINDS THROUGH THE DAY. OVER THE OCEAN...NEAR THE COAST AND
IN THE HILLS WIND GUSTS TO 35 MPH WILL BE POSSIBLE BY THURSDAY
AFTERNOON AND EVENING. BY LATE THURSDAY AFTERNOON OR THURSDAY NIGHT
SHOWERS ARE EXPECTED TO DEVELOP. PERIODS OF LIGHT RAIN ARE THEN
EXPECTED THROUGH THE DAY FRIDAY...THOUGH NOT ALL DAY.

ON SATURDAY A MUCH STRONGER COLD FRONT IS FORECAST TO AFFECT THE
REGION WITH 1-2 INCHES OF RAIN POSSIBLE IN THE WETTER LOCATIONS.
THIS WILL BE THE FIRST SIGNIFICANT STORM OF THE SEASON WITH STRONG
WINDS AND HEAVY RAIN. IN PARTICULAR THE RECENTLY BURNED AREAS OF
MONTEREY AND SANTA CRUZ COUNTIES WILL NEED TO BE MONITORED CLOSELY
FOR ANY HEAVY RAIN FALL OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:16 PM PDTSmall Craft AdvisoryMTR3 days
Oct 30, 2:48 AM PDTWind AdvisoryMTRMarin, Monterey, San Mateo, Santa Clara, Santa Cruz, Sonoma27 hr

Nearby

Gale Warnings in California, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.